Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 40, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 9, 2014, 8:25 PM CDT for Harrison County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2014, 8:25 PM CDT (01:25 UTC)
- Expired
- May 9, 2014, 9:00 PM CDT
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Harrison County, MS
The radar
The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774
WUUS54 KLIX 100125
SVRLIX
MSC047-100200-
/O.NEW.KLIX.SV.W.0040.140510T0125Z-140510T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
825 PM CDT FRI MAY 9 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...
* UNTIL 900 PM CDT
* AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LONG BEACH...AND MOVING
NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GULFPORT BY 835 PM CDT...
LYMAN BY 850 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3038 8899 3037 8907 3035 8909 3035 8912
3032 8918 3032 8920 3040 8929 3062 8906
3046 8888
TIME...MOT...LOC 0125Z 226DEG 11KT 3040 8914
$$
24/RR1 follow-up statement
875
WWUS54 KLIX 100146
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
846 PM CDT FRI MAY 9 2014
MSC047-100200-
/O.CON.KLIX.SV.W.0040.000000T0000Z-140510T0200Z/
HARRISON MS-
846 PM CDT FRI MAY 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR HARRISON COUNTY...
AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GULFPORT
AIRPORT...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL HARRISON COUNTY AT 900 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3038 8899 3037 8907 3035 8909 3035 8912
3032 8918 3032 8920 3040 8929 3062 8906
3046 8888
TIME...MOT...LOC 0146Z 226DEG 11KT 3044 8909
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 5:28 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 9, 5:28 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
528 PM CDT FRI MAY 9 2014
.UPDATE...
GIVEN THE RECENT HEAVY RAINFALL THAT FELL OVER HARRISON AND
JACKSON COUNTIES LAST WEEK...HAVE DECIDED TO ISSUE A FLASH FLOOD
WATCH FOR THE MISSISSIPPI COASTAL COUNTIES UNTIL 1 AM. EXPECT A
BAND OF HEAVY RAINFALL TO MOVE OVER THESE COUNITES THIS
EVENING...AND POTENTIALLY PRODUCE UP TO 3 TO 4 INCHES OF RAINFALL.
AS A RESULT...SOME LOCALIZED FLOODING ISSUES MAY DEVELOP SINCE THE
RAINFALL WILL QUICKLY RUN OFF THE ALREADY WET SOILS.
OTHERWISE...NO CHANGES TO THE FORECAST HAVE BEEN MADE. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 65 85 67 / 80 30 20 20
BTR 83 69 87 72 / 70 30 20 20
ASD 79 68 83 70 / 80 60 40 20
MSY 81 70 83 71 / 80 60 40 20
GPT 79 72 81 74 / 80 70 50 20
PQL 79 68 81 69 / 80 70 50 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 1 AM SATURDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...AND JACKSON.
GM...NONE.
&&Hazardous weather outlook, May 9, 8:01 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 801 PM CDT FRI MAY 9 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-101315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 801 PM CDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT LOCALLY HEAVY RAINFALL IS OCCURRING TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THROUGH 9 AM SATURDAY. RAINFALL TOTALS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON SATURDAY. THESE THUNDERSTORMS WILL BE MOST PREVALENT ALONG THE COASTAL AREAS OF LOUISIANA AND MISSISSIPPI. THESE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS. ISOLATED...MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY. THESE THUNDERSTORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS AND OCCASIONAL LIGHTNING STRIKES. A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO THE AREA TUESDAY INTO TUESDAY NIGHT. A FEW OF THESE STORMS COULD BE STRONG...PRODUCE STRONG GUSTY WINDS...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:57 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 2 hr |
| May 9, 8:04 PM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 116 min |
| May 9, 8:38 PM CDT | Flash Flood Warning | LIX | Harrison | 4 hr |
| May 9, 9:49 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| May 9, 9:55 PM CDT | River Flood Warning | LIX | Hancock, Pearl River | 6 days |
| May 9, 10:04 PM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 116 min |
| May 9, 10:22 PM CDT | Areal Flood Advisory | LIX | Amite | 113 min |
| May 9, 11:17 PM CDT | River Flood Warning | LIX | Harrison | 49 hr |
| May 10, 12:28 AM CDT | Flash Flood Warning | LIX | Harrison | 2 hr |
| May 10, 12:45 AM CDT | Flash Flood Warning | LIX | Jackson | 2 hr |
| May 10, 2:25 AM CDT | River Flood Warning | LIX | Pearl River | 36 hr |
| May 10, 2:27 AM CDT | River Flood Warning | LIX | Pearl River | 55 hr |
| May 10, 2:41 AM CDT | River Flood Warning | LIX | Harrison | 4 days |
| May 10, 2:41 AM CDT | River Flood Warning | LIX | Harrison | 42 hr |
| May 10, 9:42 AM CDT | River Flood Warning | LIX | Jackson | 71 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.